MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE60A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch unknown.A manufacturing record evaluation was performed for the finished device and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the laparoscopic sleeve gastrectomy surgery,after fired, the knife moved to the distal end, but could not return knife automatically.Knife reverse button could not work.Used manual override lever to return knife.Opened the device manually with big force.There were no adverse consequences to the patient.No additional information can be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch number: r58066.Investigation summary: the analysis found that one ple60a device was returned with no apparent damage and with no cartridge loaded on the device.The device was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.The event described could not be confirmed as the device performed without any difficulties noted.Once the device completed the firing sequence the knife returned home as intended.The knife reverse button worked properly during testing.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8585989
Report Number3005075853-2019-18765
Device Sequence Number13995603
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberPLE60A
Device Lot NumberR92Z70
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1